# SDR 95ZZZM457

- Difficulty date: July 20, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N28SP
- Make and model: Dhav DHC6300
- Aircraft serial: 601
- System (JASC): 2430 · DC Generating System
- Part: Relay
- Condition: Failed
- Location: Lt Starter/Gen
- Component: A701AD
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT REVERSE CURRENT CUTOUT RELAY MAIN CONTACTORS REMAINED CLOSED AFTER ENGINE SHUTDOWN CAUSING THE STARTER/GENERATOR TO MOTOR CONTINOUSLY UNTIL THE MOTOR WAS DAMAGED FROM EXCESSIVE HEAT.  THE LEFT ENGINE STARTER/GENERATOR AND REVERSE CURRENT CUTOUT RELAY WERE BOTH REPLACED.  POST INSPECTION OF CUTOUT RELAY REVEALED THAT THE MAIN CONTACTORS WERE NOT BURNED AND FUSED.  HOWEVER, THE 'E' TYPE EXTERNAL RETAINING SNAP RING THAT SECURES THE MAIN MOVEABLE CONTACTS ASSEMBLY WAS FOUND BROKEN.  THUS ALLOWING THE MAIN CONTACTS TO CONNECT WITH THE STATIONARY CONTACTS.  THIS PROVIDED CONTINUOUS POWER TO THE STARTER/GENERATOR, DAMAGING IT.
